alexa Efavirenz-associated QT prolongation and Torsade de Pointes arrhythmia.
Psychiatry

Psychiatry

Journal of Addiction Research & Therapy

Author(s): Castillo R, Pedalino RP, ElSherif N, Turitto G

Abstract Share this page

Abstract OBJECTIVE: To report a case of acquired long QT syndrome that, after exclusion of all other possible causes, was probably related to therapy with efavirenz, a novel nonnucleoside reverse transcriptase inhibitor. CASE SUMMARY: This patient presented with recurrent syncope and polymorphic ventricular tachycardia, which was treated with overdrive ventricular pacing and was eliminated by discontinuation of the offending drug. DISCUSSION: This is the first reported case of QT prolongation and severe ventricular arrhythmia associated with the use of efavirenz. The temporal relationship between the initiation of treatment and the onset of electrocardiographic abnormalities, the absence of other apparent precipitating factors, as well as the normalization of QT interval and the resolution of the arrhythmia after discontinuation of the drug, strongly suggest a causal relationship between efavirenz and this adverse clinical event. CONCLUSIONS: Our case shows that any new pharmaceutical compound introduced in clinical practice may potentially result in QT prolongation and life-threatening arrhythmia.
This article was published in Ann Pharmacother and referenced in Journal of Addiction Research & Therapy

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords